MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROSA SYS W/PROGAV 2.0 A.CONTROL RESERV.; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROSA SYS W/PROGAV 2.0 A.CONTROL RESERV.; HYDROCEPHALUS MANAGEMENT
Model Number FX991T
Medical Device Problem Codes Mechanical Problem (1384); Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 02/01/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation: visual inspection: scratches and deformation of the outer housing of the prosa valve was observed through the visual inspection.The measurement of the plane parallelism could confirm that with a value of 0,073 mm the housing membrane is clearly outside tolerance (0 ± 0.02 mm).Permeability test: a permeability test has shown that the valves are permeable, but it could be observed that bloody fluid was leaking from the valves.Computer controlled test: to investigate the claim of under-drainage, the opening pressure is measured using a miethke computer controlled testing apparatus which simulates a cerebrospinal fluid flow.The valves are tested in both the horizontal as well as the vertical positions.The results show that the prosa is operating within the accepted tolerance in the vertical position.The progav 2.0 is operating within the specified tolerances in the horizontal position.Adjustment test: the prosa and the progav 2.0 were tested and both valves are not adjustable throughout the normal range.Braking/klick force and brake function test: the brake functionality test has shown that the brake functions are operational, however the braking/klick force cannot be measured due to the non-adjustability of the valves.Internal inspection : after dismantling of the valves, some deposits were found in prosa and significant deposits were found in progav 2.0.Results: it should be noted that the product was not fully covered with liquid as recommended.The investigation of dry items is not significant due to the affect dry deposits of liquor and blood can have on product performance.In spite of this, we have investigated the valve to the best of our abilities.In addition it should be mentioned that the permeability test has already been performed by the sender after the revision.Based on our investigation, we confirm that the valves were non-adjustable at the time of our investigation.This is likely due to the deposits observed inside the valves.As described in scientific literature, the problem encountered is one of the known, inevitable risks of hc-therapy by shunt implants.Deposits caused by natural substances in the cerebrospinal fluid, such as protein, blood or tissue particles, are among the known and unavoidable risks and side effects of hydrocephalus therapy.Small amounts of non-visible proteins might compromise the integrity of the valve.The cause of the deformation of the prosa valve could not be determined through our investigation.We can exclude a defect at the time of release.The shunt system met all specifications of the final inspection when released from christoph miethke (b)(4).No further regulatory actions are required from our point of view.
 
Event or Problem Description
It was reported that a prosa shuntsystem (part # fx991t) was implanted during a procedure performed on (b)(6) 2018.According to the complainant, the shunt system was believed to be operating in underdrainage and was difficult to adjust.The patient underwent a revision procedure on (b)(4) 2022.The complaint device was returned to the manufacturer for evaluation.No patient complications were reported as a result of the revision procedure.Age: (b)(6).Height: 140 centimeters (cm).Weight: (b)(4).Gender: male.

Brand Name
PROSA SYS W/PROGAV 2.0 A.CONTROL RESERV.
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
Manufacturer (Section G)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM   14469
Manufacturer Contact
joerg knebel
ulanenweg 2
potsdam, 14469
GM   14469
MDR Report Key13656493
Report Number3004721439-2022-00036
Device Sequence Number17332294
Product Code JXG
UDI-Device Identifier04041906138493
UDI-Public4041906138493
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K161853
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/10/2023
Device Model NumberFX991T
Device Catalogue NumberFX991T
Device Lot NumberL21818N45210
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/03/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/03/2022
Initial Report FDA Received Date03/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/02/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age8 YR
Patient SexMale
Patient Weight55 KG